Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 58, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 18, 2015, 3:42 PM EDT. It took effect at Sep 19, 2015, 5:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2015, 3:42 PM EDT (19:42 UTC)
- In effect from
- Sep 19, 2015, 5:00 AM EDT
- Expired
- Sep 19, 2015, 10:25 PM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 2:11 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 18, 2:11 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 211 PM EDT FRI SEP 18 2015 .UPDATE... ISSUED AT 1042 AM EDT FRI SEP 18 2015 AN AREA OF LOW CLOUDS HAS FORMED ALONG WITH LIGHT SHOWERS/DRIZZLE ACROSS NORTHWEST LOWER JUST IN ADVANCE OF THE SURFACE COLD FRONT. THIS FRONT WILL LIKELY WEAKEN/STALL OUT ACROSS SOUTHEAST ZONES SO WILL HAVE TO SEE IF WE CAN GENERATE ANY DAYTIME DRIVEN INSTABILITY THIS AFTERNOON (DEPENDENT ON WHETHER WE CAN GET ANY CLEARING). THIS WILL DETERMINE EXTENT OF CONVECTION (IF ANY). OTHERWISE...SOME CLEARING IS EXPECTED ACROSS EASTERN UPPER AND FAR NORTHERN LOWER. && .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 408 AM EDT FRI SEP 18 2015 OVERVIEW: BROAD TROUGHINESS RESIDES ACROSS THE PLAINS INTO THE WESTERN GREAT LAKES WITH A DECENT SHORT WAVE OVER NRN MINNESOTA WORKING UP INTO SRN ONTARIO. ASSOCIATED SFC LOW IS MOVING THROUGH JAMES BAY WITH A TRAILING COLD FRONT STRETCHING DOWN INTO EASTERN WISCONSIN AND BATCH OF SHOWERS/ISOLATED THUNDER PRESSING INTO THE CWA. MODEST INSTABILITY AXIS STRETCHES UP ALONG THE FRONT INTO THE WESTERN GREAT LAKES. BUT BETTER INSTABILITY BY FAR IS DOWN THROUGH THE MIDWEST INTO SRN LOWER MICHIGAN WHERE MORE ROBUST SHOWERS/THUNDERSTORMS ARE ONGOING. TODAY...COLD FRONT WILL ADVANCE INTO THE REGION BUT THEN EXPECTED TO STALL OUT SOMEWHERE ACROSS NRN LOWER MICHIGAN. INITIAL ONGOING BATCH OF SHOWERS/ISOLATED THUNDER MOVES THROUGH THIS MORNING...ALTHOUGH WE MAY SEE SOME LINGERING LIGHT SHOWERS/DRIZZLE ACROSS NRN LOWER MICHIGAN THROUGH THE MORNING AND INTO THE AFTERNOON HOURS. THEN... DEPENDING ON JUST WHERE THE FRONT ENDS UP...COULD SEE SOME SHOWERS/THUNDER POP OFF THIS AFTERNOON INTO THE EVENING ACROSS THE E/SE PART OF THE CWA. OTHERWISE...A RATHER CLOUDY DAY ON TAP FOR NRN LOWER MICHIGAN BUT WITH SOME DRYING/IMPROVING SKIES ACROSS EASTERN UPPER MICHIGAN. TONIGHT...STRONG WAVE IN THE CENTRAL ROCKIES THIS MORNING LOOKING TO ADVANCE QUICKLY INTO THE MIDWEST TODAY THEN SWING UP THROUGH THE GREAT LAKES TONIGHT...SPINNING UP A DECENT SFC WAVE RUNNING UP ALONG THE STALLED FRONT. EXPECT ANOTHER WIDESPREAD ROUND OF RAINFALL TO DEVELOP WITH THE WAVE IN THE MIDWEST AND RIDE UP THROUGH THE GREAT LAKES TONIGHT...AND MAINLY DURING THE OVERNIGHT HOURS. HAVE ADDED SOME TIMING DETAIL TO THE FORECAST HOLDING OFF THE BULK OF THE RAINFALL (AND CATEGORICAL POPS) UNTIL LATE EVENING AND OVERNIGHT. THUNDER CHANCES...AGAIN MUCH WILL DEPEND ON JUST WHERE THE STALLED FRONT/INSTABILITY AXIS ENDS UP. AT THIS JUNCTURE...BEST CHANCE FOR THUNDERSTORMS ARE LOOKING TO OCCUR ACROSS THE SE/E PART OF THE CWA ALONG THE FORECAST TRACK OF THE SFC LOW. BUT AS FAR AS SEVERE WEATHER IS CONCERNED...SPC HAS PARTS OF NRN LOWER MICHIGAN PAINTED IN A MARGINAL RISK. I SUPPOSE IT/S NOT ENTIRELY OUT OF THE QUESTION GIVEN STRONGER MID LEVEL FLOW AND BACKED LOW LEVEL FLOW NEAR THE FRONT. BUT BETTER CHANCES WILL AGAIN BE BACK THROUGH THE MIDWEST. && .SHORT TERM...(SATURDAY THROUGH SUNDAY NIGHT) ISSUED AT 408 AM EDT FRI SEP 18 2015 PATTERN DESCRIPTION AND EVOLUTION: THE SFC COLD FRONT WILL BE EAST OF US TO START OFF THE MORNING. UPPER TROUGHING WILL HOWEVER STILL HAVE TO CROSS NRN MICHIGAN SATURDAY. THIS TROUGH WILL DEPART BY SATURDAY NIGHT AND ALLOW RISING HEIGHTS FOR THE GREAT LAKES AND EASTERN COAST THROUGH MONDAY. THERE WILL BE A WEAK BROAD TROUGH THAT UNDERCUTS THE BUILDING HEIGHTS WHILE SFC HIGH PRESSURE WILL ALREADY HAVE SETTLED IN OVER NRN MICHIGAN. THIS HIGH PRESSURE WILL REMAIN OVER US INTO NEXT WORK WEEK. ASSOCIATED WEATHER: ALL LOW LEVEL THETA-E ADVECTION/LLJ CONVERGENCE WILL BE EAST OF US QUICKLY SATURDAY MORNING...BUT A NICE POCKET OF UPPER DIVERGENCE IN RIGHT ENTRANCE REGION OF A 100+ KNOT JET LIFTS ACROSS EASTERN CANADA. THIS FORCING WILL BE ENOUGH TO ALLOW RAIN TO PERSIST ACROSS PRIMARILY THE NE HALF OF THE CWA. THE DEEPER MOISTURE STRIPS OUT ALOFT FOR THE AFTERNOON...BUT DEEPER LOW LEVEL MOISTURE WILL BE TOUGHER TO SCOUR OUT. IT EVEN LOOKS LIKE NW WINDS BEHIND THE FRONT MAY BE ABLE TO PRODUCE SOME LIGHT RAINS/SPRINKLES INTO THE HIGHER TERRAIN INTO THE AFTERNOON...WITH STILL DECENT CLOUD COVER. SKIES CLEAR INTO SATURDAY NIGHT. CLOUDS AND DAMP CONDITIONS SATURDAY WILL RESULT IN HIGH TEMPERATURES STRUGGLING TO GET OUT OF THE LOWER HALF OF THE 60S. LOWS SATURDAY NIGHT INTO THE 40S MOST AREAS WHILE SOME LATE NIGHT FOG IS NOT OUT OF THE QUESTION AS WINDS WEAKEN WITH APPROACHING HIGH PRESSURE. SUNDAY THROUGH MONDAY...QUIET. NO RAIN. SFC HIGH PRESSURE WILL DOMINATE THE REGION WITH THAT BROAD/WEAK UPPER TROUGH UNDERCUTTING THE BUILDING HEIGHTS...MAYBE BRINGING US SOME ADDED MID AND HIGHER LEVEL CLOUDINESS HERE AND THERE. IT'S A RATHER INSIGNIFICANT FEATURE AS OF RIGHT NOW. HIGHS WILL BUILD BACK INTO THE UPPER 60S AND LOWER 70S. && .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 408 AM EDT FRI SEP 18 2015 SUMMER ISN'T OVER! LOOKS LIKE AN EXTENDED PERIOD OF DRY AND WARMER THAN NORMAL WEATHER AS WE HEAD INTO FALL (SEPTEMBER 23RD). THE SFC HIGH PRESSURE WILL LINGER WITH HEIGHTS BUILDING EVEN FURTHER (582DM INTO LAKE SUPERIOR!). THE MAIN JET STREAM LOOKS LIKE IT WILL BE WELL ENOUGH NORTH OF US TO KEEP ALL SIGNIFICANT SYSTEMS AND FORCING OUT OF OUR WAY. STRETCHES OF BEAUTIFUL/DRY FALL WEATHER IS CERTAINLY NOT UNCOMMON FOR US...AND THE BEST IDEA IS TO PLAN FOR CONTINUING OUTDOOR ACTIVITIES UNTIL A GLOOMY SCENARIO IS SEEN (AND WE KNOW IT'S COMING EVENTUALLY). && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 207 PM EDT FRI SEP 18 2015 ANOTHER TOUGH AVIATION FORECAST WITH LOTS OF IFR AND EVEN LIFR CIGS ONGOING. THE QUESTION IS WHETHER OR NOT THESE CIGS WILL LIFT AND FOR HOW LONG AS A WAVE OF LOW PRESSURE MOVES UP FROM THE SOUTHWEST (AND BRINGS RAIN). RIGHT NOW DO EXPECT SLIGHT IMPROVEMENT THROUGH EARLY EVENING BEFORE CONDITIONS DETERIORATE ONCE AGAIN LATER THIS EVENING AND CONTINUE INTO EARLY SATURDAY. WINDS WILL PICK UP AND BE VERY GUSTY SATURDAY MORNING AS WELL. && .MARINE... ISSUED AT 408 AM EDT FRI SEP 18 2015 ONGOING SMALL CRAFT ADVISORIES WILL BE ALLOWED TO EXPIRE AT 5 AM. SOUTHWEST FLOW THIS MORNING WILL TURN NORTHWEST TO NORTH FOR MOST OF NRN MICHIGAN TODAY...AS A COLD FRONT SLIPS INTO THE REGION. WINDS WEAKEN FOR A TIME TODAY. BUT STRONGER NORTHERLY FLOW MAY DEVELOP LATER TONIGHT AS ANOTHER AREA OF LOW PRESSURE RIDES UP THROUGH THE REGION. SO...ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED TONIGHT INTO SATURDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...SULLIVAN NEAR TERM...ADAM SHORT TERM...SMD LONG TERM...SMD AVIATION...SULLIVAN MARINE...ADAM
Hazardous weather outlook, Sep 18, 3:40 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 340 PM EDT FRI SEP 18 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-191200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 340 PM EDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MAINLY NORTHEAST LOWER MICHIGAN...MAINLY ALONG AND SOUTH OF A LINE FROM MANISTEE TO ALPENA. THE GREATEST CHANCE IS NEAR SAGINAW BAY. SEVERE WEATHER IS NOT EXPECTED...HOWEVER ANY STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE FORCE WIND GUSTS ARE EXPECTED SATURDAY ALONG PORTIONS OF THE NORTHEAST LOWER MICHIGAN LAKE HURON NEARSHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:42 PM EDT | Gale Warning | APX | 23 hr |
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.